Alert archive / Ohio / Special Weather Statements in 2020
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Mar 28, 2020, 3:25 PM EDT for Marion County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2020, 3:25 PM EDT (19:25 UTC)
- Expired
- Mar 28, 2020, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Cleveland, OH
County Marion County, OH
The radar
The Cleveland radar (KCLE), 119 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
749
WWUS81 KCLE 281925
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
325 PM EDT Sat Mar 28 2020
OHZ027-028-036-037-282000-
Crawford-Wyandot-Marion-Morrow-
325 PM EDT Sat Mar 28 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MARION...
SOUTHEASTERN WYANDOT...NORTHERN MORROW AND SOUTHERN CRAWFORD
COUNTIES...
At 324 PM EDT, a strong thunderstorm was located over Morral, or near
Marion, moving east at 50 mph.
Penny size hail is possible with this storm.
Locations impacted include...
Marion, Bucyrus, Galion, Crestline, Morral, Caledonia, North
Robinson, Harpster and Iberia.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4057 8326 4070 8333 4091 8273 4073 8272
4071 8273 4071 8263 4069 8262
TIME...MOT...LOC 1924Z 251DEG 44KT 4066 8322
$$
JaszkaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Mar 28, 2:10 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 28, 2:10 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
210 PM EDT Sat Mar 28 2020
.SYNOPSIS...
A warm front will lift north across the area today and become
nearly stationary until this evening as a strong low pressure
system moves into the western Great Lakes. A cold front will
push east across the area Sunday morning. The low pressure
system will move northeast toward Quebec Sunday night and allow
a trough to rotate southeast across the area. A ridge of high
pressure will build east across the local area Monday night into
Tuesday and shift east Wednesday. A low pressure system will
move east into the central Great Lakes Thursday and east of the
area by the end of the week.
&&
.NEAR TERM /THROUGH SUNDAY/...
Convection has been active across the area so far today with
numerous reports of hail, many up to golf ball size, along the
elevated warm front. This has been occurring on the north side
of a surface wave sliding east across the area. We have also had
additional heavy rain of 0.5 to 1.0" of rain on top of areas
that received up to an inch of rain in the last 24 hours.
Cancelled portions of the Flood Watch across western and central
Ohio and expanded the Watch farther north to include generally
our 2 northern tiers of counties where the heaviest rain has
occurred. This area is expected to see additional rainfall
overnight and storms may train in advance of the surface warm
front, leading to a threat of flash flooding.
In addition, a severe thunderstorm watch has been issued as as
the actual warm front lifts north into the area through 7 PM.
Once storms exit NE Ohio, we may see a break in the more robust
convection given considerable cloud cover but eventually
expecting the more unstable airmass to lift north, renewing the
threat of severe storms into this evening. This activity will
likely be surfaced based adding a wind and to a lesser extent
tornado threat.
Previous Discussion...
A potent upper level low pressure system will move east-
northeast out of the central Plains states to the central Great
Lakes by Sunday. This feature will result in a deep surface low
pressure that will deepen as it moves northeast into the central
Great Lakes region Sunday. A warm front ahead of the low
pressure system will move north across the area today and become
nearly stationary until this evening. The front has been and
will be the focusing mechanism for showers and even some strong
thunderstorms today and tonight. Latest radar showed some
showers and a few embedded thunderstorms moving east across the
area at midnight. However, as the early morning progressed, over
the last few hours, convection began to develop over Indiana
and Illinois an is headed toward our forecast area. The more
impressive air mass is south of the warm front where
temperatures were still in the 60s and lower 70s with dewpoint
temperatures in the lower to middle 60s. This air mass will lift
north into the area by this evening along with some hodographs
indicating fairly good shear across the area. As destabilization
occurs, there is the threat for strong to severe thunderstorms
across the area this evening. LCL heights are expected to be
rather low and with shear profile, can't rule out a tornado
threat as well. Would not be surprised as updates come out for
severe weather threat that local area may be adjusted with an
increased threat for severe thunderstorms. So stay tuned.
Warm front lifts north across the area today and after becoming
stationary will lift north of the area tonight. The front will
aid in warming temperatures across the area today well into the
60s. Temperatures will hover in the 60s for much of the area
tonight for overnight lows and then climb even higher possibly
touching 70 on Sunday in the warm sector. Some of the guidance
is suggesting temperatures slightly higher than currently
forecast but with rain and multi layer clouds, will hold
temperatures down slightly.
Cold front moves east of the area Sunday and this will allow a
surface trough from the low pressure system to rotate into the
local area. Drier air will move in behind the front and this
will reduce the threat for showers and thunderstorms.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
A vertically stacked upper level trough and strong surface low
pressure system will be move across the Great Lakes region into
southern Ontario Sunday night. Blustery conditions will continue
Sunday night with southwesterly to westerly winds between 15 to 25
mph and occasional gusts up to 35 mph. Cloudy skies will remain
with occasional scattered showers late Sunday night into Monday on
the backside of the exiting storm system. As the flow becomes more
northwesterly, colder air aloft at 850 mb will develop instability
with moisture from the Great Lakes causing lake effect clouds and
rain showers on Monday lingering into Monday night. The overall
surface flow weakens by Tuesday with high pressure nosing down from
north of the Great Lakes region. At this time, it looks like the
clouds will hang on through the short term period and beyond into
the long term period. An extended period of clouds, gloomy skies
will be around for much of next week.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
The next upper and mid level wave will move across the lower Ohio
Valley Tuesday night into Wednesday. Additional rain showers will
move across the area during the middle of the week. The overall
weather pattern continues to look unsettled with a large upper level
trough develop over the Great Lakes region and Ohio Valley late next
week. A series of disturbances will rotate through the region with
clouds and period of rain showers. Temperatures will remain on the
cool side and slightly below average.
&&
.AVIATION /18Z Saturday THROUGH Thursday/...
Showers and thunderstorms have been moving east across the area
as a wave of low pressure slides east overhead. Thunderstorms
have been producing frequent lightning, heavy rain, and hail but
the stronger storms will exit to the east through 20Z.
Additional showers and thunderstorms will lift north into the
area this afternoon through this evening as the surface based
warm front moves north ahead of a stronger low pressure system
over Iowa. Showers and thunderstorms are expected to produce
heavy rain with the potential for severe wind gusts this evening
and again overnight as the cold front arrives from the west.
Much of northern Ohio is seeing low IFR conditions behind this
wave with ceilings likely going to lower to IFR at CAK/YNG over
the next 2 hours. Eventually ceilings will improve to
potentially VFR as the warm front lifts north overnight with
pockets of MVFR/IFR in heavy showers. VFR likely behind the cold
front. Winds will be north to northeasterly until the warm front
arrives with a wind shift to the south this evening. Southwest
winds will become strong with the passage of the cold front
early Sunday with winds gusting to 35-45 knots.
.OUTLOOK...Non-VFR conditions possible through Sunday in
intermittent periods of rain and scattered thunderstorms.
&&
.MARINE...
A warm front is slowly moving northward across Ohio today with a
easterly flow increasing over the lake this morning. Easterly winds
will be 15 to 20 knots today on the lake with slightly higher waves
in the open waters. Will continue to monitor for any piling of water
on the western basin due to the longer time period of the easterly
flow for any minor lakeshore flooding today. The warm front will
briefly move across the lake this evening with a gusty southerly to
southwester flow 15 to 20 knots. A strong cold front will move
across the lake Sunday morning with strong gusty southwest winds
increasing 20 to 30 knot over the lake with gusts up to 45 possible.
This will likely be a higher end Small Craft Advisory but if the
winds appear to be any stronger than forecast, we could be
approaching some Gales on the lake Sunday. This will be something to
watch closely. An extended SCA conditions will lake Sunday night
into Monday. Gusty winds become more westerly by Monday morning and
will slowly relax late on Monday 10 to 15 knots. Weak high pressure
moves in by Monday night with a light northerly flow 5 to 10 knots.
But low pressure developing south of the lake Tuesday will develop
gusty northeasterly winds 15 to 20 knots again.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Sunday morning for OHZ003-006>014-
018>023-089.
PA...Flash Flood Watch through Sunday morning for PAZ001>003.
MARINE...None.
&&
SYNOPSIS...KEC/Lombardy
NEAR TERM...Lombardy
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...KEC
MARINE...GriffinHazardous weather outlook, Mar 28, 3:27 AM EDT, 11 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 327 AM EDT Sat Mar 28 2020 OHZ003-007-009>014-020>023-031>033-038-089-PAZ001>003-290730- Lucas-Ottawa-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Medina-Summit-Portage-Trumbull-Wayne-Stark-Mahoning-Holmes- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 327 AM EDT Sat Mar 28 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms and heavy rain are expected today and tonight. The primary hazard with these storms is hail, but damaging wind gusts are also possible. An isolated tornado also cannot be ruled out. The rainfall could result in flooding of poor drainage areas and rises on area rivers and streams. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong gusty southwest to westerly winds up to 50 mph will be possible on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. OHZ006-008-017>019-027>030-036-037-047-290730- Wood-Sandusky-Hancock-Seneca-Huron-Wyandot-Crawford-Richland-Ashland- Marion-Morrow-Knox- 327 AM EDT Sat Mar 28 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Thunderstorms and heavy rain are expected today and tonight. The primary hazard with these storms is hail, but damaging wind gusts are also possible. An isolated tornado also cannot be ruled out. The rainfall could result in flooding of poor drainage areas and rises on area rivers and streams. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong gusty southwest to westerly winds up to 50 mph will be possible on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-142>149-162>169-290730- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 327 AM EDT Sat Mar 28 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 28, 1:45 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
145 PM EDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL 1 SSE SUGAR BUSH KNOLLS 41.19N 81.34W
03/28/2020 E2.00 INCH PORTAGE OH TRAINED SPOTTER
QUARTER TO 2 INCH HAIL.
&&Local storm report, Mar 28, 2:09 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
209 PM EDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 2 N AKRON 41.11N 81.52W
03/28/2020 E2.50 INCH SUMMIT OH TRAINED SPOTTER
2 INCH TO 2.5 INCH HAIL.
&&Local storm report, Mar 28, 2:34 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
234 PM EDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM HAIL 2 SE MEDINA 41.12N 81.84W
03/28/2020 E1.25 INCH MEDINA OH PUBLIC
&&Local storm report, Mar 28, 2:50 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
250 PM EDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 1 E CRAIG BEACH 41.12N 80.96W
03/28/2020 U0.75 INCH MAHONING OH PUBLIC
MULTIPLE REPORTS OF DIME TO PENNY SIZE HAIL.
&&
ANMSpecial weather statement, Mar 28, 3:04 PM EDT, 21 minutes before
Special Weather Statement National Weather Service Cleveland OH 304 PM EDT Sat Mar 28 2020 OHZ033-281930- Mahoning- 304 PM EDT Sat Mar 28 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MAHONING COUNTY... At 303 PM EDT, a strong thunderstorm was located near Columbiana, moving east at 50 mph. Winds in excess of 30 mph and nickel size hail are possible with this storm. Locations impacted include... Columbiana, Boardman and New Middletown. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4101 8072 4101 8052 4090 8052 4090 8073 TIME...MOT...LOC 1903Z 275DEG 44KT 4091 8063 Jaszka
Special weather statement, Mar 28, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
325 PM EDT Sat Mar 28 2020
OHZ027-028-036-037-282000-
Crawford-Wyandot-Marion-Morrow-
325 PM EDT Sat Mar 28 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MARION...
SOUTHEASTERN WYANDOT...NORTHERN MORROW AND SOUTHERN CRAWFORD
COUNTIES...
At 324 PM EDT, a strong thunderstorm was located over Morral, or near
Marion, moving east at 50 mph.
Penny size hail is possible with this storm.
Locations impacted include...
Marion, Bucyrus, Galion, Crestline, Morral, Caledonia, North
Robinson, Harpster and Iberia.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4057 8326 4070 8333 4091 8273 4073 8272
4071 8273 4071 8263 4069 8262
TIME...MOT...LOC 1924Z 251DEG 44KT 4066 8322
JaszkaThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 9:01 AM EDT | Special Weather Statement | CLE | Hancock | 44 min |
| Mar 28, 9:13 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Hancock, Seneca, Wyandot | 47 min |
| Mar 28, 9:37 AM EDT | Special Weather Statement | CLE | Stark | 23 min |
| Mar 28, 9:42 AM EDT | Severe Thunderstorm Warning | CLE | Stark | 33 min |
| Mar 28, 9:55 AM EDT | Special Weather Statement | CLE | Huron | 35 min |
| Mar 28, 10:22 AM EDT | Special Weather Statement | CLE | Medina | 23 min |
| Mar 28, 10:41 AM EDT | Special Weather Statement | CLE | Medina, Portage, Summit | 34 min |
| Mar 28, 11:05 AM EDT | Special Weather Statement | CLE | Lorain | 25 min |
| Mar 28, 11:08 AM EDT | Special Weather Statement | CLE | Huron, Seneca | 37 min |
| Mar 28, 11:12 AM EDT | Special Weather Statement | CLE | Mahoning | 48 min |
| Mar 28, 11:34 AM EDT | Special Weather Statement | CLE | Huron, Medina | 41 min |
| Mar 28, 11:46 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Erie, Huron, Lorain, Medina | 44 min |
| Mar 28, 12:12 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Medina, Portage, Summit | 33 min |
| Mar 28, 12:37 PM EDT | River Flood Warning | CLE | Lorain | 57 hr |
| Mar 28, 12:39 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Mahoning, Medina, Portage, Summit, Trumbull | 36 min |
| Mar 28, 12:51 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit, Trumbull | 24 min |
| Mar 28, 12:56 PM EDT | Severe Thunderstorm Warning | CLE | Lorain, Medina | 34 min |
| Mar 28, 1:01 PM EDT | Areal Flood Warning | CLE | Medina, Portage, Summit | 6 hr |
| Mar 28, 1:08 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 29 min |
| Mar 28, 1:13 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Trumbull | 21 min |
| Mar 28, 1:17 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Portage, Summit | 43 min |
| Mar 28, 1:43 PM EDT | Areal Flood Advisory | CLE | Mahoning, Trumbull | 4 hr |
| Mar 28, 1:55 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 23 min |
| Mar 28, 2:00 PM EDT | River Flood Warning | CLE | Trumbull | 55 hr |
| Mar 28, 2:15 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 15 min |
| Mar 28, 3:04 PM EDT | Special Weather Statement | CLE | Mahoning | 26 min |
| Mar 28, 3:54 PM EDT | Small Craft Advisory | CLE | 54 hr | |
| Mar 28, 3:55 PM EDT | Wind Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 28 hr |
| Mar 28, 4:01 PM EDT | River Flood Warning | CLE | Summit | 40 hr |
Nearby
Special Weather Statements in Ohio, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.